MAUDE Adverse Event Report: US ENDOSCOPY TRUFREEZE; TRUFREEZE CONSOLE SYSTEM

US ENDOSCOPY TRUFREEZE; TRUFREEZE CONSOLE SYSTEM
Model Number CC3-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that following the use of their trufreeze console system and balloon dilation the doctor observed a perforation to the patient's esophagus.The patient received a stent and sutures.
 
Additional Manufacturer Narrative
Through follow-up, steris learned that the patient was being treated for post-radiation stricture.A steris territory manager performed in-service training with the doctor subject of the reported event and learned that cryotherapy was administered in three locations with dosimetry of two sprays at twenty seconds each.Cryotherapy was administered successfully with no incident.The patient was then dilated in multiple stages with dilation balloons.During the last dilation, the doctor observed bleeding.The doctor investigated the area and located a perforation in the esophagus.Following the reported event, the doctor stated that a ct was administered to the patient and no free air was observed and no leak was found.The doctor stated that the perforation may have been a deep rent (mucosal tear).Steris is in the process of reviewing the trufreeze console system log files.The instructions for use provides the user with the following information: "the physician should carefully consider patient eligibility for cryospray ablation (i.E., cryosurgery and associated gas pressure), including patient presentation, medical history, co-morbidities (e.G., copd, cad), and prolonged use of steroids that may reduce the patient's tissue compliance and tissue strength affecting their ability to tolerate cryospray.Any therapy or procedure compromising the integrity of the tissue, specifically in or adjacent to the targeted ablation area.The physician should use caution when applying cryospray in any organ where stricture or collapse is likely.The physician should use caution when considering cryospray for this high-risk patient situation, specifically regarding the ability to vent or extract gas.Physicians should use caution in any procedure or anatomy where a restriction or obstruction interferes with the adequate venting or nitrogen as, resulting in increased gas pressure.During cryospray, the patient must be monitored for abdominal distention and cryospray must be stopped if the abdomen becomes distended, if using in the esophagus.Liquid nitrogen expands more than 700 times when changing from a liquid to a gaseous state.It is imperative for patient safety that adequate venting is used to remove gas created during cryospray." no additional issues have been reported.
 
Additional Manufacturer Narrative
The trufreeze console system log files were reviewed and confirmed the device was operating to specifications; no abnormalities were noted.No additional issues have been reported.

Brand Name
TRUFREEZE
Common Device Name
TRUFREEZE CONSOLE SYSTEM
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4404130648
MDR Report Key22077897
Report Number1528319-2025-00042
Device Sequence Number8711403
Product Code GEH
UDI-Device Identifier00857068006006
UDI-Public(01)00857068006006
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC3-01
Device Catalogue NumberCC3-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown